Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 26, NWS San Angelo, TX

April 12, 2021Mason County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Apr 12, 2021, 7:00 PM CDT for Mason County, Texas. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 12, 2021, 7:00 PM CDT (00:00 UTC)
Expired
Apr 12, 2021, 8:00 PM CDT
In force
60 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Mason County, TX

What was reported inside it

TimeReportWhereRemark
Apr 12, 7:08 PM CDTHAIL 11 Se Mason, TXREPORT FROM MPING: QUARTER (1.00 IN.).
Apr 12, 7:09 PM CDTHAIL 11 Sse Mason, TX
Apr 12, 7:11 PM CDTHAIL 1.25Mason, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 3:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 0.0 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2255 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2255 J/kg
Mixed-layer CIN
-208 J/kg
Mixed-layer LCL
1434 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

393 
WUUS54 KSJT 130000
SVRSJT
TXC319-130100-
/O.NEW.KSJT.SV.W.0026.210413T0000Z-210413T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
700 PM CDT Mon Apr 12 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Central Mason County in west central Texas...

* Until 800 PM CDT.

* At 700 PM CDT, a severe thunderstorm was located near Mason, moving
  northeast at 15 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Mason around 710 PM CDT.

Other locations impacted by this severe thunderstorm include
Koockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3065 9930 3075 9936 3093 9915 3071 9897
TIME...MOT...LOC 0000Z 239DEG 12KT 3073 9928 

HAIL...1.00IN
WIND...60MPH
 
$$

SK
3 follow-up statements
237 
WWUS54 KSJT 130018
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
718 PM CDT Mon Apr 12 2021

TXC319-130100-
/O.CON.KSJT.SV.W.0026.000000T0000Z-210413T0100Z/
Mason TX-
718 PM CDT Mon Apr 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MASON COUNTY...

At 717 PM CDT, a severe thunderstorm was located near Mason, moving
northeast at 20 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Trained weather spotters.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Mason County, including the following locations...
Koockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3069 9922 3078 9931 3093 9915 3071 9897
TIME...MOT...LOC 0017Z 233DEG 18KT 3079 9919 

HAIL...1.25IN
WIND...60MPH
 
$$

SK
765 
WWUS54 KSJT 130029
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
729 PM CDT Mon Apr 12 2021

TXC319-130100-
/O.CON.KSJT.SV.W.0026.000000T0000Z-210413T0100Z/
Mason TX-
729 PM CDT Mon Apr 12 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHEASTERN MASON COUNTY...

At 729 PM CDT, a severe thunderstorm was located near Art, or 7 miles
northeast of Mason, moving northeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Art.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.

&&

LAT...LON 3072 9915 3081 9922 3093 9915 3071 9897
TIME...MOT...LOC 0029Z 242DEG 21KT 3081 9912 

HAIL...1.00IN
WIND...60MPH
 
$$

SK
429 
WWUS54 KSJT 130050
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
750 PM CDT Mon Apr 12 2021

TXC319-130100-
/O.EXP.KSJT.SV.W.0026.000000T0000Z-210413T0100Z/
Mason TX-
750 PM CDT Mon Apr 12 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MASON COUNTY WILL
EXPIRE AT 800 PM CDT...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.

LAT...LON 3072 9915 3081 9922 3093 9915 3071 9897
TIME...MOT...LOC 0050Z 239DEG 12KT 3084 9906 

$$

SK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:51 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 12, 6:51 PM CDT, 9 minutes before
Area Forecast Discussion...UPDATED
National Weather Service San Angelo TX
651 PM CDT Mon Apr 12 2021

...New AVIATION...

.SHORT TERM...
(This evening through Tuesday)
Issued at 252 PM CDT Mon Apr 12 2021

A well developed cumulus field had developed along and south of a
cold front at 245 PM CDT...from Big Lake to San Angelo to
Brady...then south to Sonora and Junction. This area is unstable
with SPC mesoanalysis page indicating SBCAPES of 3000 J/KG. Short
range models indicate storms developing in this region around 5
PM...with additional storms later this evening....farther north in
the Big Country...as warm moist air aloft moves over cool air at the
surface. SPC has a slight risk of severe storms along and east of an
Ozona to San Angelo to Winters to Cross Plains line. Main threats
are large hail and damaging winds. Storms will weaken by midnight.

Tuesday will be cooler. Isolated showers are possible in the morning
with rain chances...with perhaps a thunderstorm...increasing in the
afternoon...as some weak upper shortwaves move though. No severe
storms are expected Tuesday as the atmosphere will not be as
unstable. Clouds and showers will keep highs mainly in the 60s
Tuesday.

&&

.LONG TERM...
(Tuesday night through next Monday)
Issued at 252 PM CDT Mon Apr 12 2021

The extended period will feature cooler temperatures into next
weekend, along with rain chances each day. Post frontal airmass
will remain in place Wednesday into Thursday, with mostly cloudy
skies and below normal temperatures. Looking at mostly zonal flow
aloft through this time frame, with perhaps some minor embedded
disturbances affecting the area. Will maintain chance POPs through
Thursday, due to these weak disturbances and some isentropic
ascent occurring. Models show a more significant system affecting
the region Thursday night into the Saturday, as an upper trough
tracks across the Rockies and into the Plains. This system is
expected to send another cold front south across the area Friday
night, with a reinforcing shot of cooler air into the weekend.
Scattered showers and thunderstorms will be possible Friday into
Saturday, associated with the front and lift from the upper
trough.

&&

.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Mon Apr 12 2021

A few strong to severe thunderstorms are occurring this evening to
the south and southeast of KBBD, and to the northeast of KJCT.
With storm movement generally to the east and new storm
development to the south, the KJCT site may potentially be
affected and monitoring radar trends for any needed TAF
updates. Carrying VCTS at this time. A cold front is sagging
south to the I-10 corridor this evening. Winds will shift to the
north-northeast at KSOA and KJCT with the frontal passage.
Overnight into Tuesday morning, north to northeast winds will
continue, at 10-13 knots. Cloud development and gradual northward
expansion is expected late tonight into the day Tuesday. Have some
uncertainty at this time on how low the ceilings will be. Overall
thinking is for ceilings to lower into the 1000-2000 ft range.
Cannot rule out the possibility of some intermittent light rain
or sprinklies, but confidence in occurrence is low enough to
hold off with a mention at our TAF sites at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 50  65  50  59 /  30  40  50  50
San Angelo 	 53  65  52  63 /  40  40  40  50
Junction 	 55  70  56  70 /  40  40  30  50
Brownwood 	 53  68  53  64 /  40  30  50  50
Sweetwater 	 48  62  49  58 /  20  40  50  50
Ozona      	 55  65  55  66 /  30  40  40  50

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...04
LONG TERM....24
AVIATION...19
Hazardous weather outlook, Apr 12, 2:24 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
224 PM CDT Mon Apr 12 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-131930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
224 PM CDT Mon Apr 12 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Strong to severe storms are possible late this afternoon and
evening. The best potential for severe storms is along and east
of an Ozona...San Angelo...Winters....Cross Plains line. The
primary hazards are large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed this afternoon and
evening. Please relay any information about observed weather to
the NWS while following all local, state and CDC guidelines.

In the hours before

Local storm report, Apr 12, 6:12 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT MON APR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             VOCA                    31.01N 99.19W
04/12/2021  E1.75 INCH       MCCULLOCH          TX   FIRE DEPT/RESCUE

&&

KB
Local storm report, Apr 12, 6:13 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
613 PM CDT MON APR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             VOCA                    31.01N 99.18W
04/12/2021  E2.75 INCH       MCCULLOCH          TX   FIRE DEPT/RESCUE

&&

KB
Local storm report, Apr 12, 6:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
623 PM CDT MON APR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     HAIL             1 WNW VOCA              31.01N 99.21W
04/12/2021  M2.75 INCH       MCCULLOCH          TX   TRAINED SPOTTER

&&

KB
Local storm report, Apr 12, 6:30 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
630 PM CDT MON APR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     HAIL             4 WSW VOCA              30.99N 99.25W
04/12/2021  E2.75 INCH       MCCULLOCH          TX   TRAINED SPOTTER

            WINDSHIELD OF MOTOR VEHICLE DESTROYED.

&&

KB
Local storm report, Apr 12, 6:35 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
635 PM CDT MON APR 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             3 W FREDONIA            30.93N 99.16W
04/12/2021  E1.75 INCH       MASON              TX   TRAINED SPOTTER

&&

KB
Special weather statement, Apr 12, 6:56 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service San Angelo TX
656 PM CDT Mon Apr 12 2021

TXZ170-130045-
Mason TX-
656 PM CDT Mon Apr 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MASON COUNTY UNTIL 745 PM
CDT...

At 654 PM CDT, Doppler radar was tracking two strong
thunderstorms..one near Streeter, and one near Mason, moving
northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

This strong thunderstorm will be near...
  Katemcy around 710 PM CDT.
  Mason around 715 PM CDT.

Other locations impacted by this storm include The Intersection Of
Highway 29 And Ranch Road 1222 and Koockville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.

LAT...LON 3066 9942 3094 9941 3094 9915 3060 9915
TIME...MOT...LOC 2354Z 227DEG 8KT 3072 9932

SK

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:21 PM CDTSpecial Weather StatementSJTMcCulloch39 min
Apr 12, 7:46 PM CDTSpecial Weather StatementSJTMason29 min
Apr 12, 8:37 PM CDTSpecial Weather StatementSJTSutton23 min
Apr 12, 8:46 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton44 min
Apr 12, 9:32 PM CDTSpecial Weather StatementSJTKimble43 min
Apr 12, 9:58 PM CDTSevere Thunderstorm WarningSJTKimble, Sutton32 min
Apr 12, 10:07 PM CDTSpecial Weather StatementSJTShackelford53 min
Apr 12, 10:20 PM CDTSpecial Weather StatementSJTJones40 min
Apr 12, 10:22 PM CDTSpecial Weather StatementSJTShackelford38 min
Apr 12, 10:26 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford, Taylor49 min
Apr 12, 10:28 PM CDTSpecial Weather StatementSJTConcho, McCulloch47 min
Apr 12, 10:35 PM CDTSevere Thunderstorm WarningSJTConcho, McCulloch40 min
Apr 12, 11:02 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton43 min
Apr 12, 11:11 PM CDTSpecial Weather StatementSJTShackelford49 min
Apr 12, 11:14 PM CDTSpecial Weather StatementSJTJones46 min
Apr 12, 11:16 PM CDTSpecial Weather StatementSJTColeman44 min
Apr 12, 11:26 PM CDTSevere Thunderstorm WarningSJTColeman, McCulloch29 min
Apr 12, 11:41 PM CDTSpecial Weather StatementSJTThrockmorton64 min
Apr 12, 11:59 PM CDTSpecial Weather StatementSJTColeman61 min
Apr 13, 12:01 AM CDTSpecial Weather StatementSJTJones59 min
Apr 13, 12:47 AM CDTSpecial Weather StatementSJTThrockmorton58 min
Apr 13, 12:59 AM CDTSevere Thunderstorm WarningSJTHaskell, Throckmorton61 min
Apr 13, 3:01 PM CDTSpecial Weather StatementSJTHaskell44 min
Apr 13, 3:26 PM CDTSpecial Weather StatementSJTHaskell49 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.